Alert archive / Georgia / Areal Flood Warnings in 2009
Areal Flood Warning 49, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Sep 21, 2009, 9:56 AM EDT for 6 counties in Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 9:56 AM EDT (13:56 UTC)
- Expired
- Sep 21, 2009, 9:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 5:25 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 21, 5:25 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT MON SEP 21 2009 .SHORT TERM /TODAY THROUGH TUESDAY/... MOIST ATLANTIC LOW LEVEL FLOW AND SW UPPER FLOW COMBINING TO PRODUCE HEAVY SHOWERS AND THUNDERSTORMS OVER N AND PARTS OF CENTRAL GA TODAY. LOW LEVEL FLOW EXPECTED TO WEAKEN LATER TODAY AND TONIGHT AND THIS SHOULD DIMINISH THE HEAVIER RAIN POTENTIAL WITH LESSER RAIN CHANCES AND MUCH LESS AMOUNTS EXPECTED FOR TUESDAY. HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY. LOW TEMPERATURES 5 TO 8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE ALOFT BUILDS OVER THE AREA FOR WEDNESDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS BECOMING MORE DIURNAL WITH SIMILAR CONDITIONS FOR THURSDAY AND FRIDAY. BETTER MOISTURE RETURNS FOR SATURDAY WITH A COLD FRONT APPROACHING FOR SUNDAY. ALL IN ALL... TEMPERATURES GENERALLY NEAR OR ABOVE NORMAL THIS PERIOD. .AVIATION... WIDESPREAD IFR CONDITIONS (WITH POCKETS OF LIFR) DOMINATING TAF SITES EARLY THIS MORNING...AS BROAD AREA OF RAIN WITH EMBEDDED T-STORMS SPREAD ACROSS THE NORTHERN HALF OF THE CWA. EXPECT GRADUAL IMPROVEMENT INTO THE MVFR RANGE BY LATE MORNING...BUT WITH INTERMITTENT RA/TSRA PERSISTING THOUGH THE DAY...CIGS/VSBYS IN THE IFR RANGE STILL POSSIBLE IN HEAVY SHOWERS/TSTORMS. WINDS E-SE 5 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD. 49 && .HYDROLOGY... FLOOD WATCH HAS BEEN EXTENDED TO MIDDAY TUESDAY. LOCAL AMOUNTS OF 1 TO 5 INCHES TODAY WITH THE HIGHER AMOUNTS OVER PLACES THAT HAVE SEEN 6 TO 12 INCHES IN THE LAST 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 68 83 66 87 / 90 60 50 30 30 ATLANTA 79 68 82 68 86 / 100 60 50 20 30 BLAIRSVILLE 73 66 76 66 81 / 100 80 70 30 40 CARTERSVILLE 80 69 83 66 87 / 100 80 60 20 40 COLUMBUS 86 70 87 70 88 / 70 50 30 20 30 GAINESVILLE 74 67 79 66 85 / 100 70 60 30 40 MACON 86 70 87 69 90 / 80 40 40 20 30 ROME 80 70 83 67 87 / 100 80 60 20 40 PEACHTREE CITY 82 69 84 67 87 / 90 60 50 20 30 VIDALIA 87 70 88 71 89 / 50 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && BDL
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 AM EDT MON SEP 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 AM EDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL AND AREAS OF SIGNIFICANT FLOODING. .SYNOPSIS... A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 21, 4:37 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 AM EDT MON SEP 21 2009 GAZ032-033-044-210915- 437 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN COBB AND FULTON COUNTIES UNTIL 515 AM EDT... AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDTOWN...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB AND FULTON COUNTIES THROUGH 515 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDTOWN...AUSTELL...SIX FLAGS OVER GEORGIA...MABLETON...COLLEGE PARK...CASCADE HEIGHTS...EAST POINT...BANKHEAD...HAPEVILLE...BUCKHEAD...BOLTON...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN AND ATLANTIC STATION. THE HEAVY RAIN WILL CONTINUE TO FALL OVER AREAS THAT ARE ALREADY IN FLOOD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV...OR OTHER MEDIA OUTLETS FOR UPDATES.
Special weather statement, Sep 21, 4:47 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 AM EDT MON SEP 21 2009 GAZ042-043-210930- 447 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DOUGLAS AND CARROLL COUNTIES UNTIL 530 AM EDT... AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TREASURE LAKE...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS AND CARROLL COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SEATON LAKE...ABILENE... CLEM...TREASURE LAKE...HANNAH...FAIRPLAY...VILLA RICA...BILL ARP... WINSTON AND LAKE VAL-DO-MAR. HEAVY DOWNPOURS WILL FILL FALL ON AREAS ALREADY EXPERIENCING FLOODING. DO NOT GO OUT ON THE ROADS UNLESS ABSOLUTELY NECESSARY.
Special weather statement, Sep 21, 4:57 AM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 AM EDT MON SEP 21 2009 GAZ034-210945- 457 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN GWINNETT COUNTY UNTIL 545 AM EDT... AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GWINNETT COUNTY THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...SNELLVILLE...GRAYSON... LAWRENCEVILLE...SUWANEE...HARBIN...HOG MOUNTAIN...SUGAR HILL...REST HAVEN...DACULA AND BUFORD. HEAVY DOWNPOURS WILL FALL OVER AREAS ALREADY EXPERIENCING FLOODING. DO NOT GO OUT ON THE ROADS UNLESS ABSOLUTELY NECESSARY.
Special weather statement, Sep 21, 6:59 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 659 AM EDT MON SEP 21 2009 GAZ031-032-043-211145- 659 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 745 AM EDT... AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM LOST MOUNTAIN PARK TO LAKE VAL-DO-MAR...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 745 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE VAL-DO-MAR... HIRAM...LOST MOUNTAIN PARK...DOUGLASVILLE...DUE WEST... BROWNSVILLE...KENNESAW...LITHIA SPRINGS...KENNESAW STATE UNIVERSITY...POWDER SPRINGS...JIM R MILLER PARK...AUSTELL AND MARIETTA. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID GOING OUT ON THE ROADS.
Special weather statement, Sep 21, 8:35 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 AM EDT MON SEP 21 2009 GAZ021-031-032-211315- 835 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PAULDING...COBB AND CHEROKEE COUNTIES UNTIL 915 AM EDT... AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER LOST MOUNTAIN PARK...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING...COBB AND CHEROKEE COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POWDER SPRINGS... HIRAM...NEW HOPE...CROSS ROADS...LOST MOUNTAIN PARK...DUE WEST...JIM R MILLER PARK...ACWORTH...KENNESAW...DOBBINS AIR RESERVE BASE... MARIETTA...KENNESAW STATE UNIVERSITY...WHITE WATER PARK...MOUNT BETHEL AND SANDY PLAINS. HEAVY DOWNPOURS WILL CONTINUE ACROSS AREAS ALREADY EXPERIENCING FLOODING. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID GOING OUT ON THE ROADS.
Local storm report, Sep 21, 9:05 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 S CANDLER 34.16N 83.77W
09/21/2009 JACKSON GA COUNTY OFFICIAL
HIGH WATER ALONG WALNUT CREEK WASHED OUT THE BRIDGE ON
COOPER BRIDGE ROAD. TIME ESTIMATED.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 5 days |
| Sep 20, 8:54 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Sep 20, 9:04 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Paulding | 6 hr |
| Sep 20, 9:13 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Sep 21, 12:31 AM EDT | Flash Flood Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more | 6 hr |
| Sep 21, 3:00 AM EDT | Areal Flood Warning | FFC | Carroll, Cobb, Douglas, Heard, Paulding | 18 hr |
| Sep 21, 3:13 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker, Whitfield | 12 hr |
| Sep 21, 3:53 AM EDT | Flash Flood Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Walton | 6 hr |
| Sep 21, 4:17 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 4 days |
| Sep 21, 5:16 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 55 hr |
| Sep 21, 6:07 AM EDT | Areal Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 18 hr |
| Sep 21, 8:11 AM EDT | River Flood Warning | FFC | Gwinnett | 40 hr |
| Sep 21, 9:30 AM EDT | Areal Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 21, 9:35 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Sep 21, 10:23 AM EDT | Areal Flood Warning | FFC | Bartow, Cherokee, Pickens | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Cherokee | 49 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 21, 2:20 PM EDT | River Flood Warning | FFC | Cobb | 18 hr |
| Sep 21, 2:35 PM EDT | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Polk | 9 hr |
| Sep 21, 2:55 PM EDT | Areal Flood Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more | 12 hr |
| Sep 21, 4:58 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more | 9 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 14 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 16 hr |
| Sep 21, 5:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 21, 7:58 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe | 6 hr |
Nearby
Areal Flood Warnings in Georgia, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.